Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Bielliptic curves and symmetric products


Authors: Joe Harris and Joe Silverman
Journal: Proc. Amer. Math. Soc. 112 (1991), 347-356
MSC: Primary 11G30; Secondary 14H25
MathSciNet review: 1055774
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the twofold symmetric product of a nonhyperelliptic, nonbielliptic curve does not contain any elliptic curves. Applying a theorem of Faltings, we conclude that such a curve defined over a number field $ K$ has only finitely many points over all quadratic extensions of $ K$. We illustrate our theory with the modular curves $ {X_0}(N),{X_1}(N),X(N)$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11G30, 14H25

Retrieve articles in all journals with MSC: 11G30, 14H25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1055774-0
Article copyright: © Copyright 1991 American Mathematical Society